Alert archive / Colorado / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS Pueblo, CO

July 20, 200715 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 20, 2007, 10:15 AM MDT for 15 counties in Colorado. It took effect at Jul 20, 2007, 3:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 10:15 AM MDT (16:15 UTC)
In effect from
Jul 20, 2007, 3:00 PM MDT
Expired
Jul 20, 2007, 9:10 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2050 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 201615
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1015 AM MDT FRI JUL 20 2007

FLASH FLOOD PRODUCING HEAVY RAIN EXPECTED ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST COLORADO

.MOISTURE HAS INCREASED ACROSS THE MOUNTAINS AND HIGH VALLEYS
OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THIS IN COMBINATION WITH
AFTERNOON HEATING WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS
TO DEVELOP ACROSS THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS...THE UPPER RIO GRANDE VALLEY...THE MOUNTAINS AND
VALLEYS OF CHAFFEE...LAKE...AND FREMONT COUNTIES...AND ACROSS THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS ALONG AND WEST OF
INTERSTATE 25. HEAVY RAINFALL FROM THUNDERSTORMS YESTERDAY HAVE
SATURATED THE SOILS IN MANY OF THESE LOCATIONS. ADDITIONAL HEAVY
RAINFALL FROM SLOW MOVING THUNDERSTORMS CAN QUICKLY CONTRIBUTE TO
RAPID RUN OFF AND FLASH FLOODING. STEEP CANYONS AND RUN OFF PRONE
AREAS SUCH AS THE HAYMAN...MASON GULCH...MATO VEGA...AND MILLION
BURN SCARS WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING PROBLEMS.
THUNDERSTORMS ARE EXPECTED TO BE LESS WIDESPREAD ALONG AND EAST OF
THE INTERSTATE 25 CORRIDOR TODAY...WHICH SHOULD LIMIT THE FLASH
FLOOD WATCH TO THE HIGHER TERRAIN...AND AREAS WHICH RECEIVED HEAVY
RAINFALL YESTERDAY.  

COZ058>063-065>068-072>083-086>088-210015-
/O.NEW.KPUB.FF.A.0003.070720T2100Z-070721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...BONANZA...NORTH PASS...SOUTH FORK...CREEDE...
CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...PUEBLO...
WALSENBURG...TRINIDAD
1015 AM MDT FRI JUL 20 2007

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST 
  CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST 
  COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER 
  ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...TELLER 
  COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...
  EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA 
  MOUNTAINS...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET 
  MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...
  HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY.

* FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL RATES OF
  UP TO 2 INCHES PER HOUR ARE EXPECTED TO DEVELOP ACROSS THE
  MOUNTAINS...VALLEYS...AND ADJACENT PLAINS ALONG AND WEST OF
  INTERSTATE 25 THIS AFTERNOON AND EVENING. HEAVY RAINFALL ON
  ALREADY SATURATED SOILS IN THESE AREAS CAN QUICKLY RESULT IN
  FLASH FLOODING. AREAS PARTICULARLY PRONE TO FLASH FLOODING TODAY
  WILL BE THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE
  25.

* FLASH FLOODING MAY RESULT IN ROCK SLIDES IN STEEP CANYONS...AND
  MUD FLOWS ON AREA BURN SCARS. CREEKS...STREAMS...AND DRAINAGE
  DITCHES MAY QUICKLY FILL WITH WATER AND OVERFLOW THEIR BANKS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
2 follow-up statements
000 
WGUS65 KPUB 202043
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT FRI JUL 20 2007

FLASH FLOOD PRODUCING HEAVY RAIN EXPECTED ACROSS PORTIONS OF
SOUTH CENTRAL AND SOUTHEAST COLORADO

.MOISTURE HAS INCREASED ACROSS THE MOUNTAINS AND HIGH VALLEYS OF
SOUTH CENTRAL AND SOUTHEAST COLORADO. THIS IN COMBINATION WITH
AFTERNOON HEATING WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS
TO DEVELOP ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...
THE UPPER RIO GRANDE VALLEY...THE MOUNTAINS AND VALLEYS OF
CHAFFEE...LAKE...AND FREMONT COUNTIES...AND ACROSS THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS ALONG AND WEST OF INTERSTATE 25.
HEAVY RAINFALL FROM THUNDERSTORMS YESTERDAY HAVE SATURATED THE
SOILS IN MANY OF THESE LOCATIONS. ADDITIONAL HEAVY RAINFALL FROM
SLOW MOVING THUNDERSTORMS CAN QUICKLY CONTRIBUTE TO RAPID RUN OFF
AND FLASH FLOODING. STEEP CANYONS AND RUN OFF PRONE AREAS SUCH AS
THE HAYMAN...MASON GULCH...MATO VEGA...AND MILLION BURN SCARS
WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING PROBLEMS.
THUNDERSTORMS ARE EXPECTED TO BE LESS WIDESPREAD ALONG AND EAST
OF THE INTERSTATE 25 CORRIDOR TODAY...WHICH SHOULD LIMIT THE
FLASH FLOOD WATCH TO THE HIGHER TERRAIN...AND AREAS WHICH
RECEIVED HEAVY RAINFALL YESTERDAY.

COZ058>063-065>068-072>083-086>088-210445-
/O.CON.KPUB.FF.A.0003.070720T2100Z-070721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...BONANZA...NORTH PASS...SOUTH FORK...CREEDE...
CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...PUEBLO...
WALSENBURG...TRINIDAD
243 PM MDT FRI JUL 20 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH 
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...TELLER COUNTY AND THE RAMPART RANGE. 
  IN SOUTH CENTRAL COLORADO...EASTERN SAN JUAN MOUNTAINS...
  FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SANGRE DE 
  CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER 
  RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN 
  SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND 
  WESTERN LAS ANIMAS COUNTY.

* UNTIL 11 PM MDT THIS EVENING

* SLOW MOVING THUNDERSTORMS...CAPABLE OF PRODUCING RAINFALL RATES OF
  UP TO 2 INCHES PER HOUR ARE EXPECTED TO DEVELOP ACROSS THE
  MOUNTAINS...VALLEYS...AND ADJACENT PLAINS ALONG AND WEST OF
  INTERSTATE 25 THIS AFTERNOON AND EVENING. HEAVY RAINFALL ON
  ALREADY SATURATED SOILS IN THESE AREAS CAN QUICKLY RESULT IN
  FLASH FLOODING. AREAS PARTICULARLY PRONE TO FLASH FLOODING TODAY
  WILL BE THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE
  25.

* FLASH FLOODING MAY RESULT IN ROCK SLIDES IN STEEP CANYONS...
  AND MUD FLOWS ON AREA BURN SCARS. CREEKS...STREAMS...AND 
  DRAINAGE DITCHES MAY QUICKLY FILL WITH WATER AND OVERFLOW 
  THEIR BANKS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS65 KPUB 210310
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
910 PM MDT FRI JUL 20 2007

...WIDESPREAD HEAVY RAINFALL NO LONGER EXPECTED TO DEVELOP...

.THE ATMOSPHERE IS JUST A LITTLE TOO STABLE FOR WIDESPREAD HEAVY
RAINFALL THIS EVENING. CONSEQUENTLY...FLASH FLOOD PRODUCING
RAINFALL IS NO LONGER ANTICIPATED.

COZ058>063-065>068-072>083-086>088-210415-
/O.CAN.KPUB.FF.A.0003.000000T0000Z-070721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...BONANZA...NORTH PASS...SOUTH FORK...CREEDE...
CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...PUEBLO...
WALSENBURG...TRINIDAD
910 PM MDT FRI JUL 20 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST
CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO
HAS BEEN CANCELLED. THE ATMOSPHERE IS JUST A LITTLE TOO STABLE FOR
WIDESPREAD HEAVY RAINFALL THIS EVENING.

$$

LW

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 20, 3:50 AM MDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jul 20, 3:50 AM MDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
350 AM MDT FRI JUL 20 2007

.SHORT TERM...
(TONIGHT AND FRIDAY)

...HEAVY RAIN AND FLOODING REMAIN A CONCERN THROUGH THIS EVENING...

IMPRESSIVE MCC OVER CO EARLY THIS MORN...WHICH HAS DEVELOPED A LIFE
OF ITS OWN IN THE CENTER OF A BROAD UPPER RIDGE THAT CONTINUES TO
BUILD NORTHWARD THROUGH THE CENTRAL ROCKIES AND HIGH PLAINS. CLOUD
TOPS HAVE STEADILY WARMED THIS MORN...EXCEPT OVER EXTREME SERN
COUNTIES WHERE CONVECTION REMAINS PRETTY ACTIVE ATTM. A LINE SEGMENT
OVER BACA COUNTY WILL MOVE SLOWLY TO THE NW THIS MORN...AND IS LIKELY
PRODUCING SOME PRETTY HEAVY LOCAL RAINFALL AND SMALL HAIL. EVEN
06Z RUNS OF HIGHER RES NAM AND RUC HAVE NOT PICKED UP ON THE CONVECTION
OVER THE SERN PLAINS...WHICH LEAVES LITTLE CONFIDENCE IN SPECIFIC
QPF FORECASTS FOR TODAY.

MAIN AREA OF CONCERN TODAY WILL BE OVER THE ERN MTS AND ADJACENT
PLAINS...WHERE A BROAD AREA RECEIVED 2-4 INCHES OF RAIN YESTERDAY.
WILL ALSO SEE POTENTIAL FOR FLASH FLOODING OVER THE ERN SAN
JUANS...LA GARITAS...AND SRN SAWATCH LATER THIS AFTERNOON. THIS
REGION DID NOT RECEIVE AS MUCH RAINFALL YESTERDAY...BUT AS HIGH
SLOWLY SHIFTS TO THE N AND E TODAY...MAY SEE FOCUS FOR HEAVY
CONVECTION SHIFT TO THE WRN RANGES. QPF FROM THE LATEST GUIDANCE IS
NOT THAT HIGH FOR EITHER OF THESE REGIONS TODAY...IN THE .5 TO 1 INCH
RANGE...BUT IT WILL NOT TAKE MUCH WITH ALREADY SATURATED SOILS FOR
FLOODING TO OCCUR WITH ANY STORMS THAT DO DEVELOP. PRECIP H20
IS DOWN A BIT FROM YESTERDAY...BUT STILL IN THE 1.25-1.5 INCH RANGE.
DEWPOINTS REMAIN QUITE HIGH...SATURATED RIGHT NOW AT KPUB WITH A
DEWPT OF 63...AND UPPER 50S TO LOWER 60S OVER MUCH OF SWERN CO. EVEN
HIGH VALLEYS ARE IN THE UPR 40S TO LOWER 50S. SO...A WHOLE LOT OF
AVAILABLE MOISTURE TO WORK WITH TODAY.

MAIN PROBLEM IS THAT...UNLIKE YESTERDAY...THERE IS NO REAL SYNOPTIC
FEATURE TO SET OFF PRECIP. MAIN TRIGGER TODAY WILL PROBABLY CONTINUE
TO BE THE WEAK CIRCULATION OVER CO THAT HAS BEEN SETTING OFF SHRA
THROUGH THIS MORNING. TEMPS WILL BE A GOOD 10-12 DEGREES LOWER TODAY
WITH MOISTURE AND HEAVY CLOUD COVER KEEPING THINGS ON THE COOL
SIDE. WENT CLOSE TO THE NAM-BASED MOS FOR TEMPS TODAY. SO...WHILE
THERE IS DEFINITELY POTENTIAL FOR MORE FLOODING TODAY...WILL HOLD
OFF ON ANY WATCHES FOR NOW BUT STRONGLY HIGHLIGHT THE POTENTIAL IN
THE HWO AND GRAPHICAL FORECASTS. LIKE YESTERDAY...WEAK UPPER WINDS
WILL LIMIT STORM MOVEMENT AND THIS COULD BE PROBLEMATIC WITH ANY
STRONG CONVECTION THAT DOES DEVELOP.

SHOULD SEE CONVECTION WIND DOWN A BIT EARLIER THIS EVE...AS THE UPR
HIGH CONTINUES TO BUILD...SETTING THE STAGE FOR A HOT AND RELATIVELY
DRY WEEKEND. ROSE

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

MAIN ISSUES ARE THE USUAL...COVERAGE OF PRECIPITATION AND TEMPERATURES.

SATURDAY...UPPER HIGH FIRMLY IN PLACE OVER COLORADO...BUT WITH
MOISTURE IN THE RIDGE...WOULD EXPECT CONVECTION TO ERUPT AGAIN
FROM THE I-25 CORRIDOR TO THE WESTERN AND CENTRAL MOUNTAINS. WOULD
BET THE FOCUS OF THE HEAVIER RAINFALL WOULD BE ACROSS THE HIGHER
TERRAIN...AS INDICATED BY THE HIGHER CAPES IN THE NAM12. NEED TO
WATCH FOR REPEAT RAINFALL EVENTS...ESPECIALLY OVER THE EASTERN
MOUNTAINS...FOR THE POSSIBILITY OF FLASH FLOODING. HAVE LOWERED
HIGH TEMPERATURES...PER NEW GUIDANCE...AND THE FACT THAT THE
GROUND IS WET ALONG THE I-25 CORRIDOR...AND OTHER AREAS IN THE
MOUNTAINS AND SOUTHEAST.

SUNDAY...THE UPPER FLOW IS WEAK...AT THE CENTER OF THE RIDGE...SO
ANY DEEP CONVECTION WILL MOVE SLOWLY...AND LOCALLY HEAVY RAINS
ARE AGAIN PROBABLE. FOCUS OF RAINFALL AGAIN WILL BE IN THE
MOUNTAINS AND HIGH VALLEYS. COVERAGE OF RAIN ON NAM12 LESS...AND
MID LEVEL TEMPERATURES A TAD HIGHER....SO KEPT GOING FORECAST OF
THE WARMER WEEKEND DAY INTACT.

GUIDANCE HAS DEEP EASTERLY FLOW ON MONDAY...SO PRECIPITATION
SHOULD BE CONFINED TO THE I-25 CORRIDOR AND WESTWARD. TEMPERATURES
SHOULD SOAR WELL INTO THE 90S ACROSS THE PLAINS...WITH 80S TO 60S
IN THE HIGH VALLEYS AND MOUNTAINS.

FOR THE REST OF THE FORECAST PERIOD...LITTLE CHANGE...WITH MID
LEVELS TEMPERATURES HOVERING BETWEEN 14 AND 18 DEGREES
CELSIUS...AND DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE
EASTERN MOUNTAINS TO THE SAWATCH RANGE AND EASTERN SAN JUANS...AS
UPPER RIDGE MOVES LITTLE.

&&

.AVIATION...MAIN CONCERN WILL BE LOW CIGS THIS MORNING OVER MUCH OF
THE SERN PLAINS...AND POTENTIAL FOR WIDESPREAD HEAVY RAINFALL
ONCE AGAIN THIS AFTERNOON AND EVENING. PATCHY FOG EARLY THIS MORN
SHOULD BE LIMITED TO THE HYR TRRN AND WILL DISSIPATE LATER THIS MORN.
CONCERN THIS AFTERNOON WILL SHIFT TO AREAS OF IFR VIS IN NUMEROUS
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. BEST POTENTIAL FOR HEAVY
RAINFALL AND SMALL HAIL WILL BE OVER THE MOUNTAINS AND ADJACENT
PLAINS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/13
Hazardous weather outlook, Jul 20, 6:49 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT FRI JUL 20 2007

COZ058>089-093>099-211300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE SOUTHEAST COLORADO
PLAINS TODAY THROUGH THIS EVENING. SCATTERED TO NUMEROUS
THUNDERSTORMS ARE FORECAST OVER THE MOUNTAINS AND HIGH VALLEYS.
SOME OF THESE STORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL...WHICH WILL LEAD TO THE POTENTIAL FOR FLASH
FLOODING...PARTICULARLY OVER THOSE AREAS THAT RECEIVED
SIGNIFICANT RAINFALL ON THURSDAY. THE HEAVIEST RAINFALL IS
EXPECTED OVER PORTIONS OF SAGUACHE...CHAFFEE...LAKE...
FREMONT...CUSTER AND HUERFANO COUNTIES THIS AFTERNOON. RAINFALL
IN MOUNTAINOUS REGIONS WILL LEAD TO THE THREAT OF ROCK SLIDES AND
MUDSLIDES. HAIL UNDER 3/4 INCH IN DIAMETER AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING...MAINLY FROM THE WEST OF THE I-25 CORRIDOR.
THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY
HEAVY RAIN...AND LOCALLY GUSTY WINDS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE FROM LATE THIS MORNING THROUGH THE EVENING.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:45 PM MDTFlash Flood WarningPUBChaffee3 hr
Jul 19, 6:57 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 19, 7:10 PM MDTFlash Flood Warning EmergencyPUBPueblo5 hr
Jul 19, 8:07 PM MDTFlash Flood WarningPUBHuerfano113 min
Jul 19, 8:55 PM MDTFlash Flood WarningPUBFremont, Pueblo3 hr
Jul 19, 9:07 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr

Nearby

Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.